Back to all discussions

Has Anyone Else Experienced Hair Loss With Aimovig?

Since beginning Aimovig a couple of months ago, I’ve had pronounced hair loss (starting in month two of treatment). It’s my only change in medication and I’ve found other migraneurs online with the same symptoms. My neurologist is aware and we’re in the process of reporting it to the FDA, but I wanted to check and see if anyone here has experienced this.

  1. Hi there , Thanks so much for your question & reaching out. This is very frustrating to hear that you may be experiencing this as a side effect from Aimovig. Personally, I do not specifically recall anyone else sharing that they have experienced this, but that of course does not mean for certain that is the case. We do have a forum dedicated to the topic of Aimovig & side effects if you want to explore some of the conversations in there. I quickly combed through some of the feedback and didn't see any reports of hair loss. Here is the link nonetheless, so you can dig a little deeper. https://migraine.com/topic/experienced-side-effects-aimovig/. Good luck & keep us posted if you can.

    1. Hi Everyone, This really is unjust! I've had migraine for 50 years now, and Ajovy, in combination with Botox, gave me a year of almost no disability. It was an amazing experience to be an adult without such suffering--first time ever! After about 4-5 months on Ajovy, my hair started thinning, and I wasn't sure this med was the culprit. High does of Biotin helped, along with some other supplements. However, it has worsened recently, and like another person posting here, I'm at the point where I have to consider going off the medication. To add to this, I am noticing that after 14 months of the injections, I am having many more migraines, wondering about its long term success. I feel for all of us!

  2. Hi , I just wanted to let you know that there was a comment recently on one of my articles ("The other side of the spoon"😉 stating that the poster's daughter had severe hair loss with Aimovig. That was the first I had heard of it, and that is certainly a distressing side effect. Thank you for making sure to contact the FDA!

    1. I have experienced severe hair loss since starting Aimovig 6 months ago. It took me a while to make the connection to Aimovig. I was relieved to hear that I am not the only one having this problem and it confirms that it is the Aimovig since that is my only new medication and I have eliminated any other causes.

      1. I started Aimovig 70 mg in July. Took it two more times. In September I noticed I had lost a lot of hair at my front hairline. I had blood work done and everything came back fine except slightly low in Vitamin D. The Aimovig did not help me at all. My doctor wanted me to try 140 mg dosage but I suspected the hair loss may be from the Aimovig so stopped.

        or create an account to reply.